Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
135 Doctors are Online

Having seborrheic dermatitis, treated with steroids with no cure. Dry skin on eyebrows, red rashes on face. Cure ?

User rating for this question
Very Good
Answered by

Dermatologist
Practicing since : 2003
Answered : 304 Questions
Question
Hi, My name is XXXXXXX and i am 32 years old married person.
I am suffering from seborrheic dermatitis from 2 years long and for two years long i have treated with Steroids with no major cure. The major symptoms are white white dry skin on my eyebrows , scalp and reddish rashes on face.
Kindly let me know how can i get rid of the disease.
Posted Tue, 22 May 2012 in Skin Hair and Nails
 
 
Answered by Dr. Rohit Batra 36 minutes later
Dear XXXXXXX

Thanks for your query.

Seborrhic Dermatitis is a chronic condition and it increases in winters and decreases in summers.
The treatment for same involves treating it with oral itraconazole under the guidance of a qualified dermatologist.

Topical steroids only give symptomatic relief and the condition comes back after stopping the treatment.

Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
 
Follow-up: Having seborrheic dermatitis, treated with steroids with no cure. Dry skin on eyebrows, red rashes on face. Cure ? 46 hours later
I am suffering from seborrheic dermatitis for long i have treated with Steroids with no major cure. The major symptoms are white dry skin on my eyebrows , scalp and reddish rashes on face with white flakes coming out of it so plz suggest some cream steroid free to apply on my face and some shampoo for the same.(steroid free).
 
 
Answered by Dr. Rohit Batra 2 hours later
Dear Mr. XXXXXXX

Thanks for your repeat query.

Topical creams only give symptomatic relief and steroidal creams are used to give quick relief.

Calcineurin inhibitors like tacrolimus or pimecrolimus are used as steroidal sparing agent but the cure comes only with oral medication.

Regards

Dr.Rohit Batra
Above answer was peer-reviewed by
 
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Drug/Medication
Medical Topics

The user accepted the expert's answer

Ask a Dermatologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor